Alert archive / North Carolina / Flash Flood Watches in 2021

Flash Flood Watch 6, NWS Wilmington, NC

September 21, 20215 counties in North Carolina; 5 counties in South Carolina

NWS Wilmington, NC issued this flash flood watch at Sep 21, 2021, 3:12 AM EDT for 5 counties in North Carolina; 5 counties in South Carolina. It took effect at Sep 21, 2021, 6:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 3:12 AM EDT (07:12 UTC)
In effect from
Sep 21, 2021, 6:00 AM EDT
Expired
Sep 22, 2021, 5:56 PM EDT
In force
36 hr
Issued by
NWS Wilmington, NC
Flood severity
None

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 38 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WGUS62 KILM 210712
FFAILM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wilmington NC
312 AM EDT Tue Sep 21 2021

NCZ096-099-105>110-SCZ032-033-039-054>056-058-059-212015-
/O.NEW.KILM.FF.A.0006.210921T1000Z-210922T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bladen-Columbus-Inland Pender-Coastal Pender-Inland New Hanover-
Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Florence-
Marion-Williamsburg-Coastal Horry-Inland Georgetown-Coastal
Georgetown-Central Horry-Northern Horry-
Including the cities of Carolina Beach, Boiling Spring Lakes, 
Shallotte, Burgaw, Masonboro, Georgetown, Murrells Inlet, Seagate, 
Bladenboro, Kingstree, Garden City, Oak Island, Myrtle Beach, 
Mullins, Little River, Southport, Socastee, Loris, Ogden, 
Wilmington, Lake Waccamaw, Surf City, Chadbourn, North Myrtle Beach, 
Green Sea, Leland, Tabor City, Whiteville, Myrtle Grove, Conway, 
Longs, Bucksport, Long Beach, Marion, Andrews, Aynor, Sunset Beach, 
Florence, and Elizabethtown
312 AM EDT Tue Sep 21 2021

...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT THIS MORNING THROUGH 
WEDNESDAY MORNING...

The National Weather Service in Wilmington has issued a

* Flash Flood Watch for portions of southeast North Carolina and 
  northeast South Carolina, including the following areas, in 
  southeast North Carolina, Bladen, Coastal Brunswick, Coastal New 
  Hanover, Coastal Pender, Columbus, Inland Brunswick, Inland New 
  Hanover and Inland Pender. In northeast South Carolina, Central 
  Horry, Coastal Georgetown, Coastal Horry, Florence, Inland 
  Georgetown, Marion, Northern Horry and Williamsburg.

* Through Wednesday morning.

* A plume of tropical moisture will become oriented across the Watch 
  Area today through tonight. Expect rounds of moderate to heavy 
  rain producing showers with some accompanied with thunder. 
  Forecast rainfall amounts across the Watch Area, from early this 
  morning through Wednesday morning, will range from 2 to 4 inches 
  with isolated 5+ inch amounts possible closer to the immediate 
  coast. This could result in Flash Flooding, especially across 
  locations having experienced rainfall during Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
flash flooding. You should closely monitor this potentially 
dangerous weather situation. Be prepared to take action should Flash 
Flood Warnings be issued for your area, and never drive through 
flooded roadways.

&&

$$

DCH
4 follow-up statements
987 
WGUS62 KILM 211950
FFAILM

Flood Watch
National Weather Service Wilmington NC
350 PM EDT Tue Sep 21 2021

NCZ096-099-105>110-SCZ032-033-039-054>056-058-059-220900-
/O.CON.KILM.FF.A.0006.000000T0000Z-210922T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bladen-Columbus-Inland Pender-Coastal Pender-Inland New Hanover-
Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Florence-
Marion-Williamsburg-Coastal Horry-Inland Georgetown-Coastal
Georgetown-Central Horry-Northern Horry-
Including the cities of Carolina Beach, Boiling Spring Lakes, 
Shallotte, Burgaw, Masonboro, Georgetown, Murrells Inlet, Seagate, 
Bladenboro, Kingstree, Garden City, Oak Island, Myrtle Beach, 
Mullins, Little River, Southport, Socastee, Loris, Ogden, 
Wilmington, Lake Waccamaw, Surf City, Chadbourn, North Myrtle Beach, 
Green Sea, Leland, Tabor City, Whiteville, Myrtle Grove, Conway, 
Longs, Bucksport, Long Beach, Marion, Andrews, Aynor, Sunset Beach, 
Florence, and Elizabethtown
350 PM EDT Tue Sep 21 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

The Flash Flood Watch continues for

* Portions of southeast North Carolina and northeast South Carolina, 
  including the following areas, in southeast North Carolina, 
  Bladen, Coastal Brunswick, Coastal New Hanover, Coastal Pender, 
  Columbus, Inland Brunswick, Inland New Hanover and Inland Pender. 
  In northeast South Carolina, Central Horry, Coastal Georgetown, 
  Coastal Horry, Florence, Inland Georgetown, Marion, Northern Horry 
  and Williamsburg.

* Through Wednesday morning.

* A plume of tropical moisture will continue to move across the 
  Watch Area  through tonight. Expect rounds of moderate to heavy 
  rain producing showers with some accompanied with thunder. Some 
  rainfall amounts in excess of four inches have been observed in 
  the past 24 hours with several more inches possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
flash flooding. You should closely monitor this potentially 
dangerous weather situation. Be prepared to take action should Flash 
Flood Warnings be issued for your area, and never drive through 
flooded roadways.

&&

$$

SHK
612 
WGUS62 KILM 220844
FFAILM

Flood Watch
National Weather Service Wilmington NC
444 AM EDT Wed Sep 22 2021

NCZ096-099-105>110-SCZ032-033-039-054>056-058-059-221300-
/O.CON.KILM.FF.A.0006.000000T0000Z-210922T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bladen-Columbus-Inland Pender-Coastal Pender-Inland New Hanover-
Coastal New Hanover-Inland Brunswick-Coastal Brunswick-Florence-
Marion-Williamsburg-Coastal Horry-Inland Georgetown-Coastal
Georgetown-Central Horry-Northern Horry-
Including the cities of Carolina Beach, Boiling Spring Lakes, 
Shallotte, Burgaw, Masonboro, Georgetown, Murrells Inlet, Seagate, 
Bladenboro, Kingstree, Garden City, Oak Island, Myrtle Beach, 
Mullins, Little River, Southport, Socastee, Loris, Ogden, 
Wilmington, Lake Waccamaw, Surf City, Chadbourn, North Myrtle Beach, 
Green Sea, Leland, Tabor City, Whiteville, Myrtle Grove, Conway, 
Longs, Bucksport, Long Beach, Marion, Andrews, Aynor, Sunset Beach, 
Florence, and Elizabethtown
444 AM EDT Wed Sep 22 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

The Flash Flood Watch continues for

* Portions of southeast North Carolina and northeast South Carolina, 
  including the following areas, in southeast North Carolina, 
  Bladen, Coastal Brunswick, Coastal New Hanover, Coastal Pender, 
  Columbus, Inland Brunswick, Inland New Hanover and Inland Pender. 
  In northeast South Carolina, Central Horry, Coastal Georgetown, 
  Coastal Horry, Florence, Inland Georgetown, Marion, Northern Horry 
  and Williamsburg.

* Until 9 AM EDT this morning.

* Tropical moisture will continue to stream onshore this morning, 
  and across grounds that may be near saturation based on rainfall 
  amounts from Tuesday. Areas across the NC Watch area received 
  generally 1 to 3 inches with 3 to 5 inches across Brunswick and 
  New Hanover Counties. The SC Watch area generally received 1 to 2 
  inches with pockets of up to 3 inches near the NC-SC border. 
  Expect additional rounds of moderate to heavy rain producing 
  showers and isolated thunderstorms this morning that could result 
  in flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
flash flooding. You should closely monitor this potentially 
dangerous weather situation. Be prepared to take action should Flash 
Flood Warnings be issued for your area, and never drive through 
flooded roadways.

&&

$$

DCH
984 
WGUS62 KILM 221221
FFAILM

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wilmington NC
821 AM EDT Wed Sep 22 2021

SCZ032-033-039-054>056-058-059-221330-
/O.CAN.KILM.FF.A.0006.000000T0000Z-210922T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown-Coastal
Georgetown-Central Horry-Northern Horry-
Including the cities of Socastee, Conway, Loris, Georgetown, Longs, 
Murrells Inlet, Garden City, Bucksport, Myrtle Beach, Kingstree, 
North Myrtle Beach, Marion, Aynor, Green Sea, Florence, Mullins, 
Little River, and Andrews
821 AM EDT Wed Sep 22 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of northeast South Carolina, 
including the following areas, Central Horry, Coastal Georgetown, 
Coastal Horry, Florence, Inland Georgetown, Marion, Northern Horry 
and Williamsburg has been cancelled.

The Flood Watch is cancelled.

$$

NCZ096-099-105>110-222200-
/O.EXT.KILM.FF.A.0006.000000T0000Z-210922T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bladen-Columbus-Inland Pender-Coastal Pender-Inland New Hanover-
Coastal New Hanover-Inland Brunswick-Coastal Brunswick-
Including the cities of Myrtle Grove, Boiling Spring Lakes, 
Shallotte, Burgaw, Ogden, Seagate, Wilmington, Lake Waccamaw, 
Elizabethtown, Surf City, Long Beach, Bladenboro, Southport, 
Chadbourn, Oak Island, Carolina Beach, Sunset Beach, Masonboro, 
Leland, Tabor City, and Whiteville
821 AM EDT Wed Sep 22 2021

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

The Flash Flood Watch is now in effect for

* A portion of southeast North Carolina, including the following 
  areas, Bladen, Coastal Brunswick, Coastal New Hanover, Coastal 
  Pender, Columbus, Inland Brunswick, Inland New Hanover and Inland 
  Pender.

* Until 6 PM EDT this evening.

* Tropical moisture will continue to stream onshore today, and 
  across grounds that may be near saturation based on rainfall 
  amounts from Tuesday. The Watch area received generally 2 to 4 
  inches with 3 to 6 inches across Brunswick and New Hanover 
  Counties. Expect additional rounds of moderate to heavy rain today 
  that could result in flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
flash flooding. You should closely monitor this potentially 
dangerous weather situation. Be prepared to take action should Flash 
Flood Warnings be issued for your area, and never drive through 
flooded roadways.

&&

$$

MAS
347 
WGUS62 KILM 222156
FFAILM

Flood Watch
National Weather Service Wilmington NC
556 PM EDT Wed Sep 22 2021

NCZ096-099-105>110-222300-
/O.CAN.KILM.FF.A.0006.000000T0000Z-210922T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bladen-Columbus-Inland Pender-Coastal Pender-Inland New Hanover-
Coastal New Hanover-Inland Brunswick-Coastal Brunswick-
Including the cities of Myrtle Grove, Boiling Spring Lakes, 
Shallotte, Burgaw, Ogden, Seagate, Wilmington, Lake Waccamaw, 
Elizabethtown, Surf City, Long Beach, Bladenboro, Southport, 
Chadbourn, Oak Island, Carolina Beach, Sunset Beach, Masonboro, 
Leland, Tabor City, and Whiteville
556 PM EDT Wed Sep 22 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for a portion of southeast North Carolina, 
including the following areas, Bladen, Coastal Brunswick, Coastal 
New Hanover, Coastal Pender, Columbus, Inland Brunswick, Inland New 
Hanover and Inland Pender has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

SHK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood watch went out at Sep 21, 2:12 AM EDT, 1 hour earlier.

Area forecast discussion, Sep 21, 2:12 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Wilmington NC
212 AM EDT Tue Sep 21 2021

.SYNOPSIS...
Unsettled weather in store for tonight through Wednesday night
as a tropical plume moves into the area, with 1.5 to 4 inches
of rain forecasted. A strong cold front moves through on
Thursday ushering in drier and cooler weather for Friday into
the weekend.

&&

.UPDATE...
No significant changes with this update other than minor tweaks
to POP/Wx grids to account for latest trends. A narrow area of
2-4" of rain has fallen over northern New Hanover County and
will need to watch this area for potential Flooding as a result.
Latest short term model guidance has activity diminishing a bit
in this zone over the next few hours, but not completely
removing POPS given recent trends. Otherwise, still expecting
deep moisture/rain chances to increase generally from SW to NE
overnight and into Tuesday as high pressure slides off the NE
states and an old frontal boundary begins returning north.

High risk of rips north of Cape Fear and moderate to the south
tomorrow with onshore winds and building ESE/SE waves. This risk
could be somewhat limited though due to less than ideal beach
weather.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Rain is expected to start in earnest later tonight and through the
rest of the period, and the rain on Tuesday into Tuesday Night is
expected to be heavy.

The synoptic and global scales at 500 hPa show a very progressive
setup with the 1st of a series of troughs moving across North
America. The GFS depicts the first 500 hPa trough will reach the
Mississippi Valley on Wednesday morning, with the ECMWF slightly
slower. A stationary surface front from the Atlantic to across
southern Georgia and Central Alabama will drift northward. The cold
front associated with the 500 hPa trough will approach the western
Carolinas by sunrise Wednesday. Decent divergence at 250 hPa will be
across the coastal region tonight and will shift off the coast
Wednesday morning. 2.5" precipitable water will move over the area
west of the high pressure moving off the northeast coast and ahead
of the front, moving toward the Carolinas.

Quantitative Precipitable Forecast indicated 2 to 4 inches of rain
in Northeast South Carolina and 1 to 2 inches in Southeast North
Carolina through 8 AM Wednesday. The Weather Prediction Center has
placed most of our area under a slight risk of excessive rainfall. A
Flood Watch may be needed once confidence increases with this
system, but with the lack of rain in the last two months, a healthy
dose of rain is needed for the area.

With the rain in the forecast, lows tonight will be in the upper 60s
to lower 70s with a few mid-70s at the beaches. Tuesday night will
see temperatures in the upper 60s to lower 70s.  Highs on Tuesday
Mid 80s from coastal Southeast North Carolina and around 80 over
much of Northeast South Carolina.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
Wet pattern continues Wednesday with PW > 2" and isentropic
lift with southerly flow ahead of approaching cold front. QPF is
around 0.5-1", with locally higher amounts possible, and
marginal risk of excessive rainfall is in place for most of the
area Wednesday and Wednesday night. Deep upper trough over the
Mississippi Valley early Wednesday will close off and lift
northeastward through Thursday. This will help to push a strong
cold front across the area sometime on Thursday, though timing
is still difficult to nail down. GFS is pretty quick with the
front and has it offshore by morning, while ECM is slower and
delays it until later Thursday. Once offshore, the front looks
to stall over coastal waters as the parent low moves north into
Canada. Have kept chance pops in the forecast for Thursday
afternoon due to uncertainty in front timing. Behind the front,
high pressure builds in with cooler temps. Highs in the lower
80s Wednesdays and near 80 Thursday. Low temps Wednesday night
in the mid to upper 60s with the increased cloud coverage and
precip. Lows drop to cool upper 50s across most of the area
Thursday night, with near 60 closer to the coast.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
With high pressure over the area and very dry air aloft,
forecast remains pretty dry for the long term period. Have very
low pops along the coast Friday into Saturday to account for
stalled front offshore. A second upper trough moves north of the
area Saturday night, pushing the stalled offshore front further
to the east. Below normal high temps in the upper 70s Friday
and Saturday will slightly warm Sunday into next week. Low temps
forecasted well below normal in the mid to upper 50s, away from
the coast, Friday night through Sunday night.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Predominate MVFR/IFR conditions to overspread the area terminals
during the 24 hr TAF Issuance period. Plume of tropical moisture
to pivot northward across the Eastern Carolinas this period with
mainly light to moderate showers and occasional heavy rain,
especially if any embedded thunderstorms either develop overhead
or move onshore. Sfc trof to become established just inland from
the coast during this period, with predominate ceilings below
1.5k ft west of this boundary, ie. FLO and LBT terminals. East
of this boundary is where 1 will find the heavier rain due to
the onshore movement of pcpn from off the Atlantic.

Extended Outlook...Unsettled weather with showers, MVFR and
occasional IFR to continue late Tue night thru Wed. A cold
front will push through on Thu bringing in predominate
VFR conditions Fri thru Sat a high pressure builds in.

&&

.MARINE...
Through Tuesday Night...High pressure over the Northeast United
States and a stationary front to the south has caused the winds
to increase from the east at 15 to 20 knots. As the stationary
front shifts north through Tuesday night, the pressure gradient
will weaken, and the wind speeds will diminish slightly while
trending SE. Seas of 3 to 5 feet through Tuesday afternoon will
ease slightly later Tuesday as this occurs. The primary wave
component will be wind waves from the east to southeast at 5 to
7 sec. A small, longer period southeast swell will mix in late
Tuesday night. Showers and scattered thunderstorms with heavy
rain at times is expected over the water through much of the
period.

Wednesday Through Saturday...Decent southerly flow around 10-15
kts continues Wednesday and Wednesday night with scattered
showers and thunderstorms ahead of an approaching cold front.
Front moves offshore sometime on Thursday, before stalling in
the vicinity of local coastal waters. Winds will slowly veer to
northerlies during the day Thursday, with 10-15 kt north winds
Friday and Friday night weakening slightly into Saturday. If
front stalls closer to the coast could see some varied wind
directions Friday and Saturday. Seas around 3-4 ft Wednesday
through Friday lower to 2-3 ft by Saturday evening. Seas
dominated by E swell, with wind chop mixed in.

&&

.TIDES/COASTAL FLOODING...
With onshore flow and the "Harvest" full moon, the coast's tide
levels will be below minor flooding thresholds in Myrtle Beach
and Wrightsville Beach. Downtown Wilmington is a different
story. Water levels are expected to run around 5.7 feet so a
Coastal Flood Advisory was issued for downtown Wilmington
between 8 and 11 PM.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...High Rip Current Risk from 6 AM EDT this morning through this
     evening for NCZ106-108.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...MCW
NEAR TERM...RH
SHORT TERM...VAO
LONG TERM...VAO
AVIATION...DCH
MARINE...VAO/RH
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 20, 9:45 PM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
945 PM EDT Mon Sep 20 2021

NCZ106-108-220145-
Coastal Pender-Coastal New Hanover-
945 PM EDT Mon Sep 20 2021

...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Pockets of heavy rainfall could occur across much of
the area through Wednesday. Minor flooding of low-lying and poor
drainage areas could occur.

An elevated rip current risk will continue into Wednesday.

Minor coastal flooding is possible during the evening high tides
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-220145-
Coastal Horry-Coastal Georgetown-
945 PM EDT Mon Sep 20 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Pockets of heavy rainfall could occur across much of
the area through Wednesday. Minor flooding of low-lying and poor
drainage areas could occur.

An elevated rip current risk will continue into Wednesday.

Minor coastal flooding is possible during the evening high tides
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-220145-
Coastal Brunswick-
945 PM EDT Mon Sep 20 2021

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

Pockets of heavy rainfall could occur across much of
the area through Wednesday. Minor flooding of low-lying and poor
drainage areas could occur.

An elevated rip current risk will continue into Wednesday.

Minor coastal flooding is possible during the evening high tides
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-220145-
Inland New Hanover-
945 PM EDT Mon Sep 20 2021

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Pockets of heavy rainfall could occur across much of
the area through Wednesday. Minor flooding of low-lying and poor
drainage areas could occur.

Minor coastal flooding is possible during high tides through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-220145-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Central Horry-Northern Horry-
945 PM EDT Mon Sep 20 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Pockets of heavy rainfall could occur across much of
the area through Wednesday. Minor flooding of low-lying and poor
drainage areas could occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-220145-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
945 PM EDT Mon Sep 20 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

Winds and seas will be just shy of small craft advisory conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Small craft advisory conditions possible late Wednesday into Friday
as a cold front moves through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:08 PM EDTRip Current StatementILMNew Hanover, Pender24 hr
Sep 21, 8:23 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender112 min
Sep 21, 9:13 AM EDTCoastal Flood AdvisoryILMNew Hanover4 hr
Sep 21, 10:11 AM EDTSmall Craft AdvisoryILM14 hr
Sep 21, 11:13 AM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus3 hr
Sep 21, 12:34 PM EDTSpecial Weather StatementILMBrunswick41 min
Sep 21, 1:34 PM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender3 hr
Sep 21, 5:00 PM EDTFlash Flood WarningILMNew Hanover21 min
Sep 21, 5:20 PM EDTFlash Flood WarningILMBrunswick, New Hanover, Pender3 hr
Sep 21, 5:47 PM EDTAreal Flood AdvisoryILMPender3 hr

Nearby

Flash Flood Watches in North Carolina, 2021Flash Flood Watches in South Carolina, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.